Tornadoes · United States · Mississippi · 2021

EF1 tornado, Brasfield to Badland, Mississippi, May 2, 2021

From Brasfield to Badland, this EF1 tornado ran 14.0 miles across Jefferson and Claiborne counties on May 2, 2021, touching down at 5:55 PM CDT and reaching 650 yards wide. It killed nobody, and did $30,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 2, 2021
Touchdown
5:55 PM CDT (22:55 UTC)
Lifted
6:18 PM CDT (23:18 UTC)
On the ground
23 minutes
Path length
14.0 miles (22.6 km)
Path width
650 yards (594 m)
Deaths
0
Injuries
0
Property damage
$30,000
Counties
Jefferson and Claiborne counties
Touchdown point
31.834, -91.064
Lift-off point
31.898, -90.839
Record number
2105021655-01

The damage survey

22 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

  • Several tree tops and large branches just before Trace. Pine uprooted

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper-level shortwave trough moved from East Texas across Arkansas during the afternoon of May 2nd. At the surface, a warm front associated with the system developed and lifted north across Mississippi. Severe thunderstorms developed along and south of the warm front through the afternoon and evening, producing several tornadoes and scattered wind damage extending from the southwestern and west-central Mississippi toward north-central and northeastern portions of the state.

An EF-1 tornado touched down on the northwest side of Lorman near McDonald Road and the Natchez Trace Parkway, where several tree tops and large branches were snapped off and a pine tree was uprooted. The tornado continued east across US Highway 61 into heavily forested areas north of Red Lick Road and south of Patton Road. It then tracked northeast across a network of winding roads through the Tillman and Pattison areas including Woodvine Road, Warners Road, and Pattison - Tillman Road. Along this part of the track, damage consisted of several uprooted or snapped trees and a consistent pattern of downed small and large tree limbs. The tornado appeared to weaken as it approached and moved along the southeast side of Pattison, where a few large tree limbs were downed and a small tree was uprooted along Saw Mill Road at Barland Creek. The tornado dissipated in the forested areas north and west of the bend in Saw Mill Road. Total path length was 14.03 miles across the two counties. The maximum estimated wind speed was 105 mph. The maximum width through the track was 650 yards.

An EF-1 tornado touched down on the northwest side of Lorman near McDonald Road and the Natchez Trace Parkway, where several tree tops and large branches were snapped off and a pine tree was uprooted. The tornado continued east across US Highway 61 into heavily forested areas north of Red Lick Road and south of Patton Road. It then tracked northeast across a network of winding roads through the Tillman and Pattison areas including Woodvine Road, Warners Road, and Pattison - Tillman Road. Along this part of the track, damage consisted of several uprooted or snapped trees and a consistent pattern of downed small and large tree limbs. The tornado appeared to weaken as it approached and moved along the southeast side of Pattison, where a few large tree limbs were downed and a small tree was uprooted along Saw Mill Road at Barland Creek. The tornado dissipated in the forested areas north and west of the bend in Saw Mill Road. The maximum estimated wind speed was 105 mph in Jefferson County. The total path length was 14.03 miles across the two counties.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 21:46 UTC and running to 00:48 UTC.

Issued (UTC)ExpiredProductOffice
21:46 UTC00:48 UTCTornado WatchJAN
23:03 UTC23:13 UTCTornado WarningJAN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at May 2, 2:16 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 2, 2:16 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
216 PM CDT Sun May 2 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Tried to adjust the forecast to match the current trends. While
rain was a little more widespread, thunderstorm did not quite
develop with the first round.There is a blob of rain across much
of the area, but storms were becoming more cell like in nature.
Kept shower wording with VCTS nearly everywhere into the early
evening. Looks like showers mainly and a few thunderstorms will
linger into the early morning for the far eastern zones. Winds
across the area were expected to increase tonight through much of
the day Monday. Maintained sustained winds near 15 kts with gusts
from 20-25kts. Guidance shows fog developing at few sites over
night, but with winds increasing, thinking stratus is more likely.
Kept low clouds for early tomorrow and maintained BKN-OVC through
the forecast period. Guidance suggests clouds will hang around.

&&

.DISCUSSION...
Showers and thunderstorms continue to develop across the area. The
first round of activity generally remained south. Instability has
been limited across the area with the ongoing clouds and rain.
Looking to see if instability will push north with the second
round. Convection continues to develop to the southwest, but so
far was weakening once it gets closer to the I-20 corridor. JAN
sounding from this morning didn't have much to support
thunderstorms, while LIX had decent instability and some lapse
rates. PW values were also much better. Models seem to keep the
best instability south of I-20 through the evening. The convection
continues to blow up to the southwest and the satellite shows
some thinning clouds and good southerly flow, so will have to
continue monitoring things for now.

There was some heavy rain happening also, so keeping a
close eye on any flooding risk and may have to expand for today.
Storms will remain efficient and will run the risk of producing
heavy rain and localized flooding. LIX sounding shows some decent
PW values near 1.75 inches, JAN was a little lower around 1.5
inches. For now seems like conditions will remain best south of
interstate 20.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  68  88  72 /  94  27  20   8
Meridian      77  66  87  70 /  93  77  33  10
Vicksburg     77  69  90  72 /  93  34   7  10
Hattiesburg   78  68  87  72 /  96  54  39  10
Natchez       78  69  89  72 /  97  16  10   6
Greenville    75  68  88  72 /  93  72   5  16
Greenwood     75  68  88  72 /  93  72   7  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, May 2, 3:50 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
350 PM CDT Sun May 2 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032>050-
053>056-059>065-072-032100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw-
Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
350 PM CDT Sun May 2 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstormsare
possible. Some thunderstorms could produce damaging winds to 60
mph and hail at least to the size of quarters. Tornadoes cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Minor
river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/4.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Areas of flooding are likely for portions of east central
Mississippi and portions of southeast Mississippi on Tuesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area Tuesday through Tuesday night.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Tuesday through Tuesday
night.

MSZ030-031-032100-
Clay-Lowndes-
350 PM CDT Sun May 2 2021

This hazardous weather outlook is for portions of northeast
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters. Tornadoes
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Areas of flooding are likely for portions of east central
Mississippi and portions of southeast Mississippi on Tuesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area Tuesday through Tuesday night.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Tuesday through Tuesday
night.

MSZ051-052-057-058-066-073-074-032100-
Newton-Lauderdale-Jasper-Clarke-Jones-Lamar-Forrest-
350 PM CDT Sun May 2 2021

This hazardous weather outlook is for portions of east central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Elevated
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstorms
are possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters. Tornadoes cannot
be ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

Through the remainder of this afternoon, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/4.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Areas of flooding are likely for portions of east central
Mississippi and portions of southeast Mississippi on Tuesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area Tuesday through Tuesday night.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Tuesday through Tuesday
night.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, May 2, 5:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          1 ENE OMEGA             32.52N 91.13W
05/02/2021                   MADISON            LA   TRAINED SPOTTER

            TRAINED SPOTTER CONFIRMS TORNADO CROSSING
            HWY 65.

&&

AJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 12:00Z

10.9 hours before the tornado, 96 km from the path. May 2, 2021.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -92910, lifted condensation level 1640 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2021-05-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 37 square meters per square second, 0 to 6 km bulk shear 29 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-92910 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
29 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Jackson, MS (KJAN), 00:00Z

1.1 hours after it, 96 km from the path. May 3, 2021.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 829 joules per kilogram, CIN 0, lifted condensation level 755 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2021-05-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 233 square meters per square second, 0 to 6 km bulk shear 46 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
851 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.9
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

The surface observations

Vicksburg (VKS), 42 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:55 UTC75.275.2160° 7 kt131004.1
21:15 UTC75.273.4180° 9 kt171003.7
21:35 UTC75.271.6170° 9 kt161003.7
21:55 UTC75.273.4180° 9 kt1003.7
22:15 UTC73.471.6180° 10 kt161003.7
22:35 UTC73.471.6180° 10 kt161003.4BR
22:55 UTC71.671.6210° 7 kt161004.1
23:15 UTC73.471.6180° 6 kt1003.7
23:35 UTC73.471.60° 0 kt1003.7
23:55 UTC71.671.6360° 5 kt1003.7
00:15 UTC71.671.6 4 kt111003.7
00:35 UTC71.671.6150° 4 kt1003.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km away, was scanning. The volume nearest the touchdown began at 22:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:55 UTCTORNADO1 Nw LormanJefferson, MSTHIS EF-1 TORNADO TOUCHED DOWN ON THE NORTHWEST SIDE OF LORMAN NEAR MCDONALD ROAD AND THE NATCHEZ TRACE PARKWAY, WHERE SEVERAL TREE TOPS AND LARGE BRANCHES WERE SNAPPED OFF AND A PINE TREE WAS UPROOTED. THE TORNADO CONTI
23:25 UTCTORNADO3 Nw TerryHinds, MSPUBLIC REPORT OF TREES UPROOTED AND MOBILE HOMES DESTROYED. ALSO A REPORT OF PEOPLE TRAPPED IN A HOME.
00:20 UTCTORNADO5 Wnw TerryHinds, MSTREES DOWN REPORTED VIA SOCIAL MEDIA.
00:22 UTCTORNADO4 Wnw TerryHinds, MSTHIS EF-1 TORNADO TOUCHED DOWN JUST SOUTH OF LEBANON - PINEGROVE ROAD AND EAST OF MIDWAY ROAD WHERE A FEW TREES WERE UPROOTED AND THE ROOF OF A HOME WAS PARTIALLY DAMAGED. THE TORNADO APPEARED TO HAVE WIDENED AS IT CONTI
00:30 UTCTORNADO4 Nw TerryHinds, MSMULTIPLE TREES DOWN AND A BARN WAS DAMAGED ON OLD JACKSON ROAD.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of May 2, 2021

26 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 23:45 PM CDTEF0Greene, AL1.445
May 24:57 PM CDTUnratedMadison Parish, LA1.425
May 25:25 PM CDTUnratedTuscaloosa, AL0.325
May 24:26 PM MDTUnratedBent, CO0.920
May 25:46 PM CDTUnratedLaSalle Parish, LA1.225
May 25:46 PM CDTEF1Issaquena, MS30.1300$505,000
May 25:53 PM CDTEF1Holmes, MS10.6450$40,000
May 26:31 PM CDTEF2Holmes, MS6.0510$75,000
May 26:44 PM CDTEF0Yazoo, MS8.2100$15,000
May 26:52 PM CDTEF0Union Parish, LA0.180
May 27:20 PM CDTEF1Holmes, MS4.2300$100,000
May 27:22 PM CDTEF1Hinds, MS6.91,000$200,000
May 27:41 PM CDTEF1Madison, MS3.4250$8,000
May 27:42 PM CDTEF1Attala, MS7.5110$20,000
May 27:51 PM CDTUnratedHamilton, NE0.040
May 27:51 PM CDTEF0Hamilton, NE0.9150$45,000
May 27:57 PM CDTEF0Kearney, NE1.7150
May 28:06 PM CDTEF0Polk, NE1.3100$45,000
May 28:08 PM CDTEF0Calhoun, MS1.350$10,000
May 28:17 PM CDTEF0Leake, MS2.950$10,000
May 28:23 PM CDTEF0Choctaw, MS2.160$5,000
May 28:30 PM CDTEF1Calhoun, MS2.150$500,000
May 29:15 PM CDTEF0Chickasaw, MS7.550$25,000
May 29:40 PM CDTEF1Pontotoc, MS4.5150$125,000
May 29:53 PM CDTEF1Lee, MS12.7400$1.0 million
May 210:22 PM CDTEF0Lee, MS2.0100$25,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.